zbMATH — the first resource for mathematics

Continuous and impulsive harvesting strategies in a stage-structured predator-prey model with time delay. (English) Zbl 1172.92038
Summary: Continuous and impulsive harvesting policies are considered in a predator-prey system with stage-structure. In the case where continuous harvesting is used, it is shown that the mature predator becomes extinct under appropriate conditions. In the case where impulsive harvesting is used, using the discrete dynamical system determined by the stroboscopic map, we obtain the mature predator-eradication periodic solution of the system which is globally attractive. The conditions of permanence are established by the method of comparison involving multiple Lyapunov functions and auxiliary functions.
These results indicate that: a short period of pulse harvest is a sufficient condition for the eradication of the population; the impulsive harvest policy is more effective than the continuous one from the eradicating predator point of view. Our results offer a more economical and safe strategy in controlling pest in contrast with biological control and chemical control. Furthermore, we give a summary of the dynamic behavior when the impulsive period takes values in different intervals. Finally, numerical results show that the impulsive system we considered has more complex dynamics including quasi-periodic oscillation and chaos.

92D40 Ecology
34K45 Functional-differential equations with impulses
34K20 Stability theory of functional-differential equations
37N25 Dynamical systems in biology
93C95 Application models in control theory
34K60 Qualitative investigation and simulation of models involving functional-differential equations
65L12 Finite difference and finite volume methods for ordinary differential equations
Full Text: DOI
[1] Bainov, D.D.; Simeonov, P.S., Impulsive differential equations: periodic solutions and applications, (1993), Longman Scientific and Technical New York · Zbl 0793.34011
[2] Cull, P., Global stability for population models, Bull. math. biol., 43, 47-58, (1981) · Zbl 0451.92011
[3] DeBach, P.; Rosen, D., Biological control by natural enemies, (1991), Cambridge University Press Cambridge
[4] Gao, S.J.; Chen, L.S., Pulse vaccination strategy in a delayed sir epidemic model with vertical transmission, Discrete contin. dyn. syst. ser. B, 7, 1, 77-86, (2007) · Zbl 1191.34062
[5] Gourley, A.; Kuang, Y., A stage structured predator – prey model and its dependence on maturation delay and death rate, J. math. biol., 49, 188-200, (2004) · Zbl 1055.92043
[6] Lakmeche, A.; Arino, O., Bifurcation of non trivial periodic solutions of impulsive differential equations arising chemotherapeutic treatment, Dyn. contin. discrete impuls. syst., 7, 165-187, (2000) · Zbl 1011.34031
[7] Lakshmikantham, V.; Bainov, D.D.; Simeonov, P.S., Theory of impulsive differential equations, (1989), World Scientific Singapore · Zbl 0719.34002
[8] Liu, Z.; Tan, R., Impulsive harvesting and stocking in a monod-Haldane functional response predator – prey system., Chaos soliton fract., 34, 454-464, (2007) · Zbl 1127.92045
[9] Lu, Z.; Chi, X.; Chen, L., Global attractivity of nonautonomous stage-structured population models with dispersal and harvest, J. comput. appl. math., 166, 411-425, (2004) · Zbl 1061.34033
[10] Lu, Z.; Chi, X.; Chen, L., Impulsive control strategies in biological control of pesticide, Theor. popul. biol., 64, 39-47, (2003) · Zbl 1100.92071
[11] Negi, K.; Gakkhar, S., Dynamics in a beddington-deangelis prey – predator system with impulsive harvesting, Ecol. model., 206, 421-430, (2007)
[12] Panetta, J.C., A mathematical model of periodically pulsed chemotherapy: tumor recurrence and metastasis in a competitive environment, Bull. math. biol., 58, 425-447, (1996) · Zbl 0859.92014
[13] Pei, Y.Z.; Chen, L.S.; Zhang, Q.R.; Li, C.G., Extinction and permanence of one-prey multi-predators of Holling type II function response system with impulsive biological control, J. thoer. biol., 235, 503-594, (2005)
[14] Roberts, M.G.; Kao, R.R., The dynamics of an infectious disease in a population with birth pulses, Math. biosci., 149, 23-36, (1998) · Zbl 0928.92027
[15] Tang, S.Y.; Chen, L.S., The effect of seasonal harvesting on stage-structured population models, J. math. biol., 48, 357-374, (2004) · Zbl 1058.92051
[16] Wang, W.D.; Chen, L.S., A predator – prey system with stage-structure for predator, Comput. math. appl., 33, 83-91, (1997)
[17] Wang, J.; Wang, K., The optimal harvesting problems of a stage-structured population, Appl. math. comput., 148, 235-247, (2004) · Zbl 1037.92039
[18] Xiao, Y.N.; Chen, L.S., Modeling and analysis of a predator – prey model with disease in the prey, Math. biosci., 171, 59-82, (2001) · Zbl 0978.92031
[19] Xu, R.; Chaplain, M.A.J.; Davidson, F.A., Persistence and stability of a stage-structured predator – prey model with time delays, Appl. math. comput., 150, 259-277, (2004) · Zbl 1064.92049
[20] Zhang, X.A.; Chen, L.S.; Avidan, U.N., The stage-structured predator – prey model and optimal harvesting policy, Math. biosci., 168, 201-210, (2000) · Zbl 0961.92037
[21] Zhang, X.; Shuai, Z.; Wang, K., Optimal impulsive harvesting policy for single population, Nonlinear anal., 4, 639-651, (2003) · Zbl 1011.92052
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.